Texas, 2007

Flash Flooding and Hail in Texas, June 3 to 4, 2007

June 3 to 4, 2007 · NWS EWX · 20 events in 15 counties and zones

Thunderstorms over the northwest Hill Country on the evening of June 3 and moved southeastward across the north and central sections of South Central Texas through the late evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$920,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms over the northwest Hill Country on the evening of June 3 and moved southeastward across the north and central sections of South Central Texas through the late evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 6:34 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 3, 6:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 344 UNTIL 07Z (2 AM
CDT). PLEASE REFER TO SATWCNEWX FOR FURTHER DETAILS.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT SUN JUN 3 2007/

UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE
CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER
DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE
SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY.
MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB-
SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE
REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT
AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN
THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS
WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING
WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/

UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.

PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/

AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.

PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/

DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.

THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.

BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  92  70 /  70  20  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  68  91  68 /  60  20  20  30  10
DEL RIO INTL AIRPORT           73  91  73  94  72 /  50  20  30  30  -
SAN ANTONIO INTL AIRPORT       72  91  72  89  72 /  50  20  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.

&&

25/01
Hazardous weather outlook, Jun 3, 2:27 PM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY

TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The radar

The Ft Hood radar (KGRK), 94 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 6 flash flood, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Burnet

When
June 3, 7:00 PM CST to 7:20 PM CST
Where
Burnet County, 8 mi NW of Marble Falls
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
30.652, -98.365

Severe thunderstorms uprooted trees and damaged roofs in the Granite Shoals area.

Flash Flood, Llano

When
June 3, 7:00 PM CST to 9:30 PM CST
Where
Llano County, Kingsland to 6 mi S of Kingsland
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
30.650, -98.420

Thunderstorms in southeast Llano County produced a general rainfall of 1 to 2 inches, with up to 4 inches near Sunrise Beach. FM2900 and FM2233 were closed through much of the evening due to high water.

Thunderstorm Wind, Kerr

When
June 3, 7:15 PM CST to 7:30 PM CST
Where
Kerr County, Hunt to Ingram
Measured
60 kt (69 mph) estimated gust
Reported by
COOP Observer
Coordinates
30.070, -99.330

Severe thunderstorm winds blew down trees and knocked over power lines along SH39 between Hunt and Ingram.

Hail, Bastrop

When
June 3, 7:30 PM CST to 7:40 PM CST
Where
Bastrop County, Bastrop
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.120, -97.320

Thunderstorm Wind, Gillespie

When
June 3, 7:30 PM CST to 7:50 PM CST
Where
Gillespie County, Doss to Stonewall
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
30.450, -99.130

Thunderstorm wind gusts estimated at 65 to 75 mph caused widespread damage across Gillespie County in the evening. Trees were reported to have been knocked over from Doss to Fredericksburg to Stonewall to Willow City. Almost all parts of the county were affected, with widespread roof damage and reports of farm machinery rolled and tossed by the storms. Power was out to over 2,000 persons for several hours.

Thunderstorm Wind, Bastrop

When
June 3, 7:35 PM CST to 7:45 PM CST
Where
Bastrop County, Bastrop
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.120, -97.320

Severe thunderstorms winds produced large hail and blew down trees and knocked over power lines in the Bastrop area.

Thunderstorm Wind, Blanco

When
June 3, 7:40 PM CST to 8:10 PM CST
Where
Blanco County, Blanco to Johnson City
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
30.100, -98.420

Winds from severe thunderstorms blew down trees down and damaged power lines between Blanco and Johnson City. Power was out to both cities for several hours. The storms also caused damage to roofs in Johnson City, with considerable damage to the roof of the Blanco County Jail.

Thunderstorm Wind, Bandera

When
June 3, 7:50 PM CST to 8:05 PM CST
Where
Bandera County, Tarpley to Bandera
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.630, -99.280

Severe thunderstorm winds blew down trees and knocked over power lines between Tarpley and Bandera.

Flash Flood, Blanco

When
June 3, 8:00 PM CST to 9:30 PM CST
Where
Blanco County, Round Mtn to 5 mi NW of Round Mtn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.430, -98.330

Thunderstorms in the Round Mountain area dropped up to 4 inches of rain, causing flash flooding that closed FM962 through the late evening.

Thunderstorm Wind, Hays

When
June 3, 8:10 PM CST to 8:20 PM CST
Where
Hays County, San Marcos to Kyle
Measured
58 kt (67 mph) measured gust
Reported by
Official NWS Observations
Coordinates
29.900, -97.900

Winds from severe thunderstorms blew over trees and blew down power lines between San Marcos and Kyle. Power was knocked out to 5,000 customers for several hours.

Thunderstorm Wind, Travis

When
June 3, 8:10 PM CST to 8:30 PM CST
Where
Travis County, 5 mi NNW of Austin to 2 mi S of Austin
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.347, -97.782

Severe thunderstorms winds blew down trees down and knocked out power lines in the Austin area, leaving several thousand without power for a few hours.

Flash Flood, Williamson

When
June 3, 8:15 PM CST to 11:00 PM CST
Where
Williamson County, Round Rock to 5 mi S of Round Rock
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.500, -97.680

Storms produced general accumulations of 2 to 3 inches over southern Williamson county, with up to 5 inches in the Round Rock area. Water was reported to be over Parmer Road near Kings Village. FM620 was also closed due to high water in the Round Rock area.

Thunderstorm Wind, Bexar

When
June 3, 8:18 PM CST to 8:30 PM CST
Where
Bexar County, San Antonio to Elmendorf
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
29.420, -98.500

Thunderstorms produced severe winds that knocked over trees and took out power lines between San Antonio and Elmendorf.

Thunderstorm Wind, Comal

When
June 3, 8:22 PM CST to 8:30 PM CST
Where
Comal County, Canyon Res to New Braunfels
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
29.900, -98.250

Severe thunderstorm wind gusts estimated at 60 to 70 mph blew down trees across much of Comal County in the evening. Numerous very old and large trees were knocked down at Landa Park in New Braunfels.

Thunderstorm Wind, Caldwell

When
June 3, 8:37 PM CST to 8:50 PM CST
Where
Caldwell County, Maxwell to Lockhart
Measured
65 kt (75 mph) estimated gust
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
29.880, -97.780

Severe thunderstorm winds knocked over power lines between Maxwell and Lockhart, and blew down trees at the Lockhart ISD Freshman Campus as well as in the town of Maxwell. The severe winds also rolled over a mobile home over at Lockhart. Hundreds of customers were reported to be without power for several hours. City administrators estimated it would take more than a month to repair damages.

Thunderstorm Wind, Guadalupe

When
June 3, 8:39 PM CST to 8:45 PM CST
Where
Guadalupe County, Seguin
Measured
63 kt (72 mph) measured gust
Reported by
Emergency Manager
Coordinates
29.570, -97.970

Flash Flood, Travis

When
June 3, 8:50 PM CST to 10:30 PM CST
Where
Travis County, Oak Hill to Manor
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.230, -97.850

A series of thunderstorms moved through south and central Travis County, producing 2 to 3 inch rain totals and isolated amounts as high as 4 inches just west of Manor. Flash flooding closed Loyola Lane, Oneil Drive, Bee Caves Road in Oak Hill, and Mopac near Loop1 and Parmer Rd.

Flash Flood, Bastrop

When
June 3, 9:30 PM CST to 11:00 PM CST
Where
Bastrop County, Cedar Creek to Bastrop
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.080, -97.500

Thunderstorms over Bastrop County produced between 1 and 2 inches of rain, with highest amounts near 4 inches in the Bastrop area. FM20 and FM1441 were closed due to high water.

Hail, Fayette

When
June 3, 9:30 PM CST to 9:40 PM CST
Where
Fayette County, 3 mi NE of La Grange to La Grange
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
29.931, -96.835

Flash Flood, Fayette

When
June 3, 10:20 PM CST to June 4, 12:30 AM CST
Where
Fayette County, La Grange
Cause
Heavy Rain
Property damage
$30,000
Reported by
Utility Company
Coordinates
29.900, -96.870

Up to 3 inches of rain was produced by showers and thunderstorms in less than one hour between Plum and LaGrange. As a result of the heavy rainfall, FM609, FM154 were closed through the late night and into the early morning.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42652, 42657, 42660, 42663, 42668, 42665, 42670, 42672, 42674, 42676, 42679, 42681, 42684, 42687, 42688, 42690, 42692, 42694, 42695, 42696.